Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 11, NWS Louisville, KY

January 30, 2013Adair County, Cumberland County, Metcalfe County, Kentucky

NWS Louisville, KY issued this tornado warning at Jan 30, 2013, 4:11 AM CST for Adair County, Cumberland County, Metcalfe County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 4:11 AM CST (10:11 UTC)
Expired
Jan 30, 2013, 4:40 AM CST
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Adair County, KY, Cumberland County, KY, Metcalfe County, KY

The radar

The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 4:16 AM CSTTSTM WND DMGEdmonton, KYTREES REPORTED DOWN IN THE CITY.
Jan 30, 4:17 AM CSTTSTM WND DMGEdmonton, KYTREES AND LINES DOWN...ALONG WITH A SMALL OUTBUILDING BLOWN ONTO A ROADWAY IN EDMONTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 3:35 AM CSTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WFUS53 KLMK 301011
TORLMK
KYC001-057-169-301040-
/O.NEW.KLMK.TO.W.0011.130130T1011Z-130130T1040Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 440 AM CST...

* AT 407 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SUMMER SHADE...MOVING NORTHEAST AT 55 MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  EDMONTON...
  COLUMBIA...
  GASCON AND CURTIS...
  WEED AND NELL...
  GRADYVILLE AND SPARKSVILLE...
  BLISS AND FLATWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3684 8570 3684 8572 3697 8572 3714 8535
      3709 8527 3689 8533 3685 8557 3684 8569
TIME...MOT...LOC 1011Z 240DEG 45KT 3694 8570

$$

TWF
2 follow-up statements
616 
WWUS53 KLMK 301033
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 AM EST WED JAN 30 2013

KYC057-301040-
/O.CAN.KLMK.TO.W.0011.000000T0000Z-130130T1040Z/
CUMBERLAND KY-
433 AM CST WED JAN 30 2013

...THE TORNADO WARNING FOR NORTHWESTERN CUMBERLAND COUNTY IS
CANCELLED...

THE PORTION OF THE STORM CAPABLE OF PRODUCING A TORNADO WILL MOVE 
NORTH OF THE COUNTY. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS 
IN EFFECT UNTIL 545 AM EST OR 445 AM CST FOR POSSIBLE WIND GUSTS 
AROUND 60 MPH.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3694 8551 3699 8551 3705 8554 3714 8535
      3709 8527 3693 8532
TIME...MOT...LOC 1030Z 240DEG 45KT 3706 8544

$$

KYC001-169-301040-
/O.CON.KLMK.TO.W.0011.000000T0000Z-130130T1040Z/
METCALFE KY-ADAIR KY-
433 AM CST WED JAN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 440 AM CST FOR
SOUTHWESTERN ADAIR AND EASTERN METCALFE COUNTIES...

AT 426 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH ROTATION. THIS DANGEROUS STORM WAS LOCATED 
EAST OF WEED...MOVING NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL ALSO IMPACT...
  COLUMBIA...
  BLISS AND FLATWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3694 8551 3699 8551 3705 8554 3714 8535
      3709 8527 3693 8532
TIME...MOT...LOC 1030Z 240DEG 45KT 3706 8544

$$

TWF
938 
WWUS53 KLMK 301036 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 AM EST WED JAN 30 2013

KYC169-301045-
/O.CAN.KLMK.TO.W.0011.000000T0000Z-130130T1040Z/
METCALFE KY-
436 AM CST WED JAN 30 2013

...THE TORNADO WARNING FOR EASTERN METCALFE COUNTY IS CANCELLED...

THE LINE OF THUNDERSTORMS HAS MOVED THROUGH METCALFE COUNTY TO THE 
EAST. NO SEVERE WEATHER HAS BEEN REPORTED TO THE NATIONAL WEATHER 
SERVICE AT THIS TIME.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3694 8542 3694 8545 3696 8545 3701 8546
      3707 8549 3714 8535 3709 8527 3693 8532
TIME...MOT...LOC 1035Z 240DEG 45KT 3708 8534

$$

KYC001-301040-
/O.CON.KLMK.TO.W.0011.000000T0000Z-130130T1040Z/
ADAIR KY-
436 AM CST WED JAN 30 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 440 AM CST FOR
SOUTHWESTERN ADAIR COUNTY...

AT 430 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH ROTATION. THIS DANGEROUS STORM WAS LOCATED 
NEAR GRADYVILLE...MOVING NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL ALSO IMPACT...
  COLUMBIA...
  COLUMBIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3694 8542 3694 8545 3696 8545 3701 8546
      3707 8549 3714 8535 3709 8527 3693 8532
TIME...MOT...LOC 1035Z 240DEG 45KT 3708 8534

$$

TWF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 30, 2:17 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 30, 2:17 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 AM EST WED JAN 30 2013

.Mesoscale Forecast Update...
Issued at 301 AM EST Wed Jan 30 2013

QLCS squall line continue to slowly march eastward into the western
sections of the LMK warning area.  The line has actually slowed down
slightly over the last hour...but continues to head east at
45-50kts.  Based on the current speed of the line, it should be
impacting the metro Louisville and Bowling Green areas around 400 AM
EST.  This line will affect our eastern sections more in the 600-700
AM EST time frame.  Bulk effective shear remains quite high at
55-65kt and KLVX VAD winds show winds approaching 70kts around 4kft
AGL.  The winds are much more stronger down across west TN and
southwest KY.  Rough calculations of 0-1KM SRH are still over 500
M2/S2 with 0-3KM SRH values in the 700-900 M2/S2.  The line also
appears to be interacting a bit with a warm theta-e ridge axis just
out ahead of the line.  We have been seeing a temperature/dewpoint
surge just out ahead of the line and we've seen a steady increase in
storm intensity over the last hour.  We've seen a number of bowing
segments and mesovortices within the line and given the shear
values from the mesoanalysis, this will likely continue for the next
several hours.

&&

.Short Term (Today through Thursday)...
Issued at 317 AM EST Wed Jan 30 2013

Surface cold front remains well out to the west of our area this
morning.  Ongoing severe convection is being forced along the
pre-frontal trough axis which extended from northern Indiana all
the way down through the northern gulf coast states.  Severe QLCS is
in progress across the western portion of our forecast area
(reference above mesoscale discussion for added details).  This
feature will continue to surge eastward across the forecast area
during the remainder of the night time hours.  It is expected to
reach our eastern counties toward sunrise.  Temperatures this
morning continue to warm up in advance of the pre-frontal trough.
Readings across Kentucky are generally in the upper 60s to the lower
70s.  Temperatures will remain at current levels until the trough
axis swings through this morning.

Shower and thunderstorms will continue to work east into eastern
Kentucky later this morning while the actual cold front continues
its approach from the west.  There are signals in the data that
suggest yet another round of low-topped convection along the actual
cold front later this afternoon and evening.  For this reason, we
plan on keeping PoP chances up this afternoon and into this
evening.  Temperatures will continue to fall, but the slower
progression of the actual front will keep temperatures from falling
as quickly as previous thought.  Temperatures by this evening will
be cooling into the lower 40s across our northwest with mid-upper
40s elsewhere.  Much colder air will start to arrive by mid-late
evening with temperatures falling into the upper 20s over the
northwest and lower-mid 30s elsewhere.  Some of this colder air may
catch the back edge of the precipitation associated with the front
and may result in a quick transition to snow across our eastern
third.  However, it does not look like any accumulations will be
likely with this activity.  By Thursday morning, we'll see
temperatures down into the middle 20s.

Gradient winds will continue to be a problem across the region this
morning through this afternoon.  Sustained south to southwesterly
winds of 20-25 MPH with gusts of 40-45 MPH will be possible ahead
and just behind the pre-frontal trough axis.  For this reason, the
Wind Advisory will remain in effect for the western half of the
forecast area through the late afternoon and into the evening for
the eastern sections.

Quiet and cold conditions are expected for Thursday as we will be in
between weather systems.  Highs on Thursday will range from the
upper 20s to around 30 in the north with lower-middle 30s across the
south.

.Long Term (Thursday Night through Tuesday)...
Issued at 240 AM EST Wed Jan 30 2013

Latest deterministic and ensemble solutions continue to show a
decent mid-level vorticity maximum streaking across the forecast
area Thursday night.  This feature will bring a period of light snow
to the forecast area with some minor accumulations.  At this time,
the most favorable area for accumulations will generally be across
the northern half of Kentucky and all of southern Indiana where the
better forcing is expected to pass through.  This feature should be
well to our east by Friday morning with a short period of quiet
weather expected for Friday.  Lows Thursday will drop into the teens
in the north with lows around 20 in the south.  Have gone and
undercut highs a bit for Friday as the model trends have been going
cooler.  Highs will struggle to warm into the lower 20s in the north
with mid-upper 20s across the south.  Lows Friday night will drop
back into the upper teens in the north and lower 20s in the south.

Secondary clipper system is poised to affect the region during the
day on Saturday.  Best chances of precipitation look to occur during
the day time hours with snow in the north and possibly a mix down
across the south where some warmer air aloft is likely to get pull
up along the south end of the clipper track.  This feature will head
on off to the east Saturday night with another period of dry weather
expected for Sunday.  Clipper mania will continue into early next
week with another clipper system expected to pass to our north
Monday night and Tuesday.  With the further north track,
precipitation with this system may be more rain than snow.  But it
will be something to watch in future forecast runs.

Highs on Saturday will warm into the mid-upper 30s with overnight
lows in the 20s.  Should see a little moderation in temperatures on
Sunday with highs in the upper 30s to the lower 40s in the north
with mid-upper 40s in the south.  Lows Sunday night should drop back
into the upper 20s to around 30 with highs on Monday warming back up
into the upper 40s to around 50.  Should see a bit cooler temps on
Tuesday as the aforementioned clipper brings a slightly cooler
airmass to the region.  Highs looks to warm into the lower 40s.

&&

.Aviation (06Z TAF Issuance)...
Issued at 1158 PM EST Tue Jan 29 2013

Deep upper trough over the Plains will drive a surface low pressure
system from the Plains and into the Great Lakes during the day on
Wednesday.  Strong surface cold front is located to our west with a
pre-frontal trough axis out ahead of the cold front.  Quasi-linear
convective system is well developed and located along the IN/IL/KY
border area and heading east at around 50kts.

Based on the latest radar data, this line will impact the KBWG
terminal around 0630-0830Z.  It should be reaching the KSDF terminal
around 0700-0800Z and the KLEX terminal around 0900-1000Z.  Have
continued to advertise a period of VCTS just before the above
mentioned times to account for any development that may occur ahead
of the line.  Will be keeping a very close met watch on the TAF's
tonight and will be updating to time the lines into the terminals as
they approach.  Feel that conditions will be quite poor when the
squalls go through.  Variable winds of 25G35kt will be possible for
a time.  LLWS will continue to be a problem until the main
convective line passes.

MVFR cigs will continue behind the line with conditions not
improving until mid-late morning.  Previous thinking of a second
low-topped line of convection developing still looks like a
possibility and we'll address those issues in later forecasts.

&&

.Hydrology...
Issued at 300 AM EST Tue Jan 29 2013

No real changes in the forecast thinking on the hydrologic front.
An intense line of strong to severe thunderstorms is forecast to
move across the region late tonight and early Wednesday morning.  In
addition to the threat of damaging winds, these storms will likely
produce heavy rainfall.  Once the system pulls east on Wednesday
morning, a period of stratiform rainfall will likely persist for a
few hours.

Rainfall amounts averaging a little more than an inch in 6 hours
should be widespread. Isolated amounts of up to 2 inches are
possible. This rain could result in brief small stream flooding and
later rises on larger rivers. Any flooding that will occur should be
minor due to the fast nature of these storms. The rain will taper to
scattered showers Wednesday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     INZ076>079-083-084-089>092.

KY...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     KYZ023>032-061-062-070>072.

     WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     KYZ033>043-045>049-053>057-063>067-073>078-081-082.

Mesoscale........MJ
Short Term.......MJ
Long Term........MJ
Aviation.........MJ
Hydrology........CMC
Hazardous weather outlook, Jan 30, 2:31 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM EST WED JAN 30 2013

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-310845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
331 AM EST WED JAN 30 2013 /231 AM CST WED JAN 30 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...
...TORNADO WATCH 12 IN EFFECT UNTIL 5 AM EST /4 AM CST/ EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION EARLY
THIS MORNING. THIS WILL BRING A ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE OUTLOOK AREA. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL BE QUITE STRONG.
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CLIPPER SYSTEM WILL MOVE THROUGH THE REGION THURSDAY NIGHT AND
BRING A ROUND OF LIGHT SNOW TO THE OUTLOOK AREA. AT THIS TIME A
LIGHT ACCUMULATION LOOKS LIKELY.

A COUPLE OF OTHER CLIPPER SYSTEMS WILL PASS THROUGH THE REGION
THIS WEEKEND AND EARLY NEXT WEEK BRINGING SEVERAL ROUNDS OF WINTRY
PRECIPITATION TO PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-310845-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
331 AM EST WED JAN 30 2013 /231 AM CST WED JAN 30 2013/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION EARLY
THIS MORNING. THIS WILL BRING A ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE OUTLOOK AREA. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL BE QUITE STRONG.
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CLIPPER SYSTEM WILL MOVE THROUGH THE REGION THURSDAY NIGHT AND
BRING A ROUND OF LIGHT SNOW TO THE OUTLOOK AREA. AT THIS TIME A
LIGHT ACCUMULATION LOOKS LIKELY.

A COUPLE OF OTHER CLIPPER SYSTEMS WILL PASS THROUGH THE REGION
THIS WEEKEND AND EARLY NEXT WEEK BRINGING SEVERAL ROUNDS OF WINTRY
PRECIPITATION TO PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ033-034-038-045-053-063-073-074-310845-
HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-LARUE KY-HART KY-ALLEN KY-
BARREN KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...
BARDSTOWN...HODGENVILLE...MUNFORDVILLE...SCOTTSVILLE...GLASGOW
331 AM EST WED JAN 30 2013 /231 AM CST WED JAN 30 2013/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING...
...TORNADO WATCH 12 IN EFFECT UNTIL 5 AM EST /4 AM CST/ EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION EARLY
THIS MORNING. THIS WILL BRING A ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE OUTLOOK AREA. GIVEN THE RATHER STRONG WIND
FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL BE QUITE STRONG.
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH WILL BE
POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CLIPPER SYSTEM WILL MOVE THROUGH THE REGION THURSDAY NIGHT AND
BRING A ROUND OF LIGHT SNOW TO THE OUTLOOK AREA. AT THIS TIME A
LIGHT ACCUMULATION LOOKS LIKELY.

A COUPLE OF OTHER CLIPPER SYSTEMS WILL PASS THROUGH THE REGION
THIS WEEKEND AND EARLY NEXT WEEK BRINGING SEVERAL ROUNDS OF WINTRY
PRECIPITATION TO PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Local storm report, Jan 30, 3:12 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND DMG     2 N WEST BADEN SPRINGS  38.60N  86.61W
01/30/2013                   ORANGE             IN   LAW ENFORCEMENT

            PORCH AND PART OF A ROOF BLOWN OFF OF A HOUSE AND ALSO
            TREES AND POWER LINES DOWN NEAR UPPER SAND HILL ROAD.

&&

EVENT NUMBER LMK1300014

RL
Local storm report, Jan 30, 3:18 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     CANEYVILLE              37.42N  86.49W
01/30/2013                   GRAYSON            KY   LAW ENFORCEMENT

            SMALL GARAGE BLOWN INTO THE ROAD.

&&

EVENT NUMBER LMK1300015

RL
Local storm report, Jan 30, 3:23 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 AM     TSTM WND GST     FORT KNOX               37.89N  85.96W
01/30/2013  M60 MPH          HARDIN             KY   OTHER FEDERAL

&&

EVENT NUMBER LMK1300016

RL
Local storm report, Jan 30, 3:54 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     BROWNSVILLE             37.19N  86.26W
01/30/2013                   EDMONSON           KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER LMK1300017

RL
Local storm report, Jan 30, 4:00 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TSTM WND DMG     SCOTTSVILLE             36.75N  86.20W
01/30/2013                   ALLEN              KY   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER LMK1300018

RL
Local storm report, Jan 30, 4:08 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 AM     TSTM WND DMG     PLEASURE RIDGE PARK     38.15N  85.85W
01/30/2013                   JEFFERSON          KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER LMK1300019

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 11:26 PM CSTSpecial Weather StatementLMKHancock89 min
Jan 30, 12:53 AM CSTSevere Thunderstorm WarningLMKHancock27 min
Jan 30, 12:57 AM CSTSpecial Weather StatementLMKButler, Logan, Ohio58 min
Jan 30, 1:12 AM CSTSevere Thunderstorm WarningLMKHancock, Meade48 min
Jan 30, 1:30 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio30 min
Jan 30, 1:58 AM CSTSevere Thunderstorm WarningLMKMeade47 min
Jan 30, 2:01 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade, Ohio44 min
Jan 30, 2:02 AM CSTTornado WarningLMKButler, Logan28 min
Jan 30, 2:08 AM CSTSevere Thunderstorm WarningLMKButler, Grayson, Ohio27 min
Jan 30, 2:19 AM CSTTornado WarningLMKBreckinridge, Meade21 min
Jan 30, 2:25 AM CSTTornado WarningLMKButler, Grayson, Ohio30 min
Jan 30, 2:32 AM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Simpson, Warren43 min
Jan 30, 2:35 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade60 min
Jan 30, 2:46 AM CSTSevere Thunderstorm WarningLMKGrayson, Hardin49 min
Jan 30, 3:09 AM CSTTornado WarningLMKBullitt, Hardin, Jefferson, Meade21 min
Jan 30, 3:19 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 2 more46 min
Jan 30, 3:20 AM CSTSevere Thunderstorm WarningLMKTrimble30 min
Jan 30, 3:23 AM CSTTornado WarningLMKBullitt, Jefferson32 min
Jan 30, 3:26 AM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson, Shelby, Spencer44 min
Jan 30, 3:31 AM CSTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble39 min
Jan 30, 3:38 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe, Warren32 min
Jan 30, 3:48 AM CSTSevere Thunderstorm WarningLMKHardin, Hart, Larue, Nelson32 min
Jan 30, 3:54 AM CSTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart31 min
Jan 30, 4:05 AM CSTTornado WarningLMKHenry20 min
Jan 30, 4:06 AM CSTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Green, Hart, Metcalfe and 2 more39 min
Jan 30, 4:09 AM CSTSevere Thunderstorm WarningLMKFranklin, Shelby31 min
Jan 30, 4:11 AM CSTSevere Thunderstorm WarningLMKAnderson, Franklin, Nelson, Shelby, Spencer49 min
Jan 30, 4:14 AM CSTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Mercer, Nelson, Taylor and 1 more51 min
Jan 30, 4:30 AM CSTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Russell and 1 more40 min
Jan 30, 4:41 AM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor29 min
Jan 30, 4:53 AM CSTTornado WarningLMKAdair, Casey, Russell32 min
Jan 30, 4:56 AM CSTSevere Thunderstorm WarningLMKAnderson, Bourbon, Fayette, Harrison, Jessamine, Mercer and 2 more39 min
Jan 30, 4:57 AM CSTTornado WarningLMKBoyle, Casey, Garrard, Lincoln, Marion33 min
Jan 30, 5:07 AM CSTSevere Thunderstorm WarningLMKCasey, Garrard, Lincoln28 min
Jan 30, 5:22 AM CSTTornado WarningLMKGarrard, Madison28 min
Jan 30, 5:30 AM CSTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more40 min
Jan 30, 5:37 AM CSTSevere Thunderstorm WarningLMKGarrard, Madison28 min
Jan 30, 5:40 AM CSTTornado WarningLMKBourbon, Clark20 min

Nearby

Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.